Discussion in 'Fibromyalgia Main Forum' started by HeavenlyRN, May 12, 2010.

  1. HeavenlyRN

    HeavenlyRN New Member

    Has anyone ever had this prescribed for fibro or anything else? If so, please tell me if you had any side effects.

    There is a possibility that the NP @ my rheumy's office will suggest that I go on this. I'm not so sure about it. I "googled" it and saw that there is the possibility of developing something called "Minacycline Induced Lupus." Not so sure I want to take that chance.

    Thanks in advance for any info you might have.

    ETA: this is considered a DMARD: disease modifying anti-rheumatic drug
    [This Message was Edited on 05/12/2010]
  2. heapsreal

    heapsreal New Member

    i would say lupus induced from minocycline would be rare. It is an antibiotic prescribed for acne and skin infections and is prescibed for bacterial infection that could be the cause of cfs like mycoplasma and chlamydia pneumonia(not sexually transmitted disease). Its also used for arthritis and is debatable if it works through killing bacteria that cause arthrits or has anti-inflammatory effects. I have used it in the past and it did improve cfs symptoms but wasnt long lasting.

    good luck
  3. herbqueen

    herbqueen New Member

    I have a friend whose daughter developed juvenile RA while on minocyline for acne- as soon they discovered this many months later -- she went off it and everything went back to normal.
  4. HeavenlyRN

    HeavenlyRN New Member

    .....think I'll start my "search" now!!